Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
|babynurseky - Wed Apr 01, 2009 12:25 pm|
I experience trembling, anxiety, sweating, irritability, tiredness, headaches and strong urges to eat very frequently, always relieved by eating. My doctor is having me do random blood glucose testing at home whenever I feel these symptoms. So far, every time, my glucose is between 74 and 110(mg/dl). Just out of curiosity, I have done some tests when I'm not symptomatic and they've been somewhat high - 120's, 140's, and even 209 about an hour after eating pizza one night (I did feel a little strange when it was 209...). Here's my question - is it possible that my body is used to having high glucose levels, and that when they are in a normal range, that I have hypoglycemic symptoms? I took a 2 hour GTT last week (as well as fasting insulin, and thyroid levels) but haven't gotten the results yet. I have not been diagnosed with diabetes, but I am very concerned that I might have it...with a strong family history.
|babynurseky - Thu Apr 23, 2009 8:49 pm|
Update - all of my labs came back normal for thyroid, insulin, and GTT. I'm baffled..
|Dr. N. Haider - Sat Apr 25, 2009 8:07 am|
You are very right to be worried about these symptoms, especially when you have a family history of diabetes. I'd also like you to share with us your weight and height, exercise routine and smoking history.
So far, it looks like that you have an abnormal insulin secretion. Your tests, especially the glucose tolerance test and fasting insulin levels, will help determine the cause.
Until then I'd like you to take small frequent meals that are rich in complex carbohydrates and starch, and avoid caffeinated drinks and fast-food. Try to follow a moderate exercise plan. Also avoid sugar-rich snacks when you have an empty stomach.
We will be very glad to hear from you.
Dr. N. Haider
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.